Alert archive / Virginia / Beach Hazards Statements in 2014
Beach Hazards Statement 14, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Sep 24, 2014, 5:42 PM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland; Currituck County, North Carolina. It took effect at Sep 24, 2014, 6:00 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2014, 5:42 PM EDT (21:42 UTC)
- In effect from
- Sep 24, 2014, 6:00 PM EDT
- Expired
- Sep 26, 2014, 5:40 PM EDT
- In force
- 48 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WHUS41 KAKQ 242142 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 542 PM EDT WED SEP 24 2014 NCZ102-VAZ098-242245- /O.EXP.KAKQ.SU.Y.0005.000000T0000Z-140924T2200Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 542 PM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... $$ VAZ099-100-250545- /O.NEW.KAKQ.BH.S.0014.140924T2200Z-140926T0000Z/ /O.CON.KAKQ.SU.Y.0005.000000T0000Z-140925T0600Z/ ACCOMACK-NORTHAMPTON VA- 542 PM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THURSDAY EVENING. * HAZARDS...STRONG RIP CURRENTS. * TIMING...THROUGH THIS EVENING FOR VIRGINIA EASTERN SHORE BEACHES. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MDZ025-250545- /O.NEW.KAKQ.BH.S.0014.140924T2200Z-140926T0000Z/ /O.CON.KAKQ.SU.Y.0005.000000T0000Z-140925T1000Z/ MARYLAND BEACHES- 542 PM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT ..WHICH IS IN EFFECT THROUGH THURSDAY EVENING. * HAZARDS...HIGH SURF AND HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE...WHICH OCCURS BETWEEN 1 AND 4 PM THURSDAY AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
7 follow-up statements
136 WHUS41 KAKQ 250558 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 158 AM EDT THU SEP 25 2014 VAZ099-100-251200- /O.CAN.KAKQ.SU.Y.0005.000000T0000Z-140925T0600Z/ /O.CON.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ ACCOMACK-NORTHAMPTON VA- 158 AM EDT THU SEP 25 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE HIGH SURF ADVISORY. * HAZARDS...STRONG RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS BETWEEN 1 AND 4 PM THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ MDZ025-251200- /O.CON.KAKQ.SU.Y.0005.000000T0000Z-140925T1000Z/ /O.CON.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ MARYLAND BEACHES- 158 AM EDT THU SEP 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH SURF AND HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS BETWEEN 1 AND 4 PM THURSDAY AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 6 TO 8 FEET THIS MORNING...DIMINISHING TO 4 TO 6 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
041 WHUS41 KAKQ 250852 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 452 AM EDT THU SEP 25 2014 MDZ025-251700- /O.EXT.KAKQ.SU.Y.0005.000000T0000Z-140925T1400Z/ /O.CON.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ MARYLAND BEACHES- 452 AM EDT THU SEP 25 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH SURF AND HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS BETWEEN 1 AND 4 PM THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 6 TO 8 FEET THROUGH LATE THIS MORNING...DIMINISHING TO 4 TO 6 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ102-VAZ098-251700- /O.EXA.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 452 AM EDT THU SEP 25 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT FOR A HIGH THREAT FOR RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS BETWEEN 1 AND 4 PM THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 5 TO 7 FEET THIS MORNING...DIMINISHING TO 3 TO 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ VAZ099-100-251700- /O.CON.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ ACCOMACK-NORTHAMPTON VA- 452 AM EDT THU SEP 25 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS BETWEEN 1 AND 4 PM THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 5 TO 7 FEET THIS MORNING...DIMINISHING TO 4 TO 5 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
782 WHUS41 KAKQ 251304 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 904 AM EDT THU SEP 25 2014 MDZ025-252115- /O.CAN.KAKQ.SU.Y.0005.000000T0000Z-140925T1400Z/ /O.CON.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ MARYLAND BEACHES- 904 AM EDT THU SEP 25 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE HIGH SURF ADVISORY. * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS BETWEEN 1 AND 4 PM THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ NCZ102-VAZ098>100-252115- /O.CON.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 904 AM EDT THU SEP 25 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS BETWEEN 1 AND 4 PM THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE OF 5 TO 7 FEET THIS MORNING...DIMINISHING TO 3 TO 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA. LIFE THREATENING RIP CURRENTS AND LOCALIZED BEACH EROSION WILL ALSO BE POSSIBLE. A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
971 WHUS41 KAKQ 252005 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 405 PM EDT THU SEP 25 2014 MDZ025-NCZ102-VAZ098>100-260000- /O.CON.KAKQ.BH.S.0014.000000T0000Z-140926T0000Z/ MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 405 PM EDT THU SEP 25 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS EARLY THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
050 WHUS41 KAKQ 252031 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 431 PM EDT THU SEP 25 2014 MDZ025-NCZ102-VAZ098>100-260445- /O.EXT.KAKQ.BH.S.0014.000000T0000Z-140927T0000Z/ MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 431 PM EDT THU SEP 25 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS EARLY FRIDAY AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
600 WHUS41 KAKQ 260953 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 553 AM EDT FRI SEP 26 2014 MDZ025-NCZ102-VAZ098>100-262200- /O.CON.KAKQ.BH.S.0014.000000T0000Z-140927T0000Z/ MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 553 AM EDT FRI SEP 26 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE WITHIN A FEW HOURS ON EITHER SIDE OF LOW TIDE... WHICH OCCURS THIS AFTERNOON. * WAVES AND SURF...WAVES IN THE SURF ZONE 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
241 WHUS41 KAKQ 262140 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 540 PM EDT FRI SEP 26 2014 MDZ025-NCZ102-VAZ098>100-262245- /O.CAN.KAKQ.BH.S.0014.000000T0000Z-140927T0000Z/ MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 540 PM EDT FRI SEP 26 2014 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE BEACH HAZARDS STATEMENT. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 3:57 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 24, 3:57 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT WED SEP 24 2014
.SYNOPSIS...
HIGH PRESSURE REMAINS ANCHORED OFF THE NEW ENGLAND COAST TONIGHT
AS AN AREA OF LOW PRESSURE SLOWLY MOVES NORTHWARDS ALONG THE
CAROLINA AND MID ATLANTIC COASTS. THIS AREA OF LOW PRESSURE WILL
GRADUALLY MOVE OFFSHORE THURSDAY INTO FRIDAY. MEANWHILE...HIGH
PRESSURE DRIFTS WESTWARDS TOWARD THE GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST SFC ANALYSIS REVEALS ~1038 MB HI PRES CENTERED OVR THE GULF
OF ME WITH A STATIONARY FRNTL BNDRY/INVERTED TROF LOCATED JUST
OFF THE CAROLINA CST. THE HI WILL REMAIN LOCKED IN PLACE TNGT AS
AN AREA OF LO PRES DEVELOPS ALONG THE FRNT AND SLIDES N ALONG THE
CAROLINA AND MID ATLANTIC CSTS. ALOFT...A CUTOFF LO WILL WEAKEN AND
SLOWLY GET ABSORBED BY THE FLOW TO THE N. PRECIP CONTINUES TO
OVERSPREAD THE FA THIS AFTN. AMOUNTS RANGE FM A HALF TO ONE INCH
ON AVG. THE RAIN WILL CONTINUE TO BE LIGHT TO MODERATE WITH
POCKETS OF HEAVY RAIN THIS EVENG AND OVRNGT. WILL MAINTAIN MENTION
IN THE HWO OVR THE E HALF OF THE FA FOR THE POTENTIAL OF FLOODING
IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS. TOTAL
QPF FOR THIS EVENT STILL LOOKS TO BE 1-3 INCHES...WITH ISOLTD
HIGHER AMOUNTS PSBL OVR ERN AREAS...ESPECIALLY NE AREAS AND THE
LWR ERN SHORE WHERE MOISTURE TRANSPORT WILL BE HIGHEST THIS EVENG.
LO TEMPS WILL RANGE FM THE UPR 50S OVR THE PIEDMONT TO THE MID/UPR
60S NEAR THE CST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
FOR THU...AS THE SFC LO MOVES ALONG/OFF THE MID ATLANTIC CST THE
PRECIP WILL SHUT OFF FM SW TO NE. TOUGH TO PINPOINT THE EXACT
TIMING OF PRECIP ENDING WITH STILL SOME MODEL UNCERTAINTY...BUT
WILL CARY CHANCE POPS FOR EVERYWHERE THU MORNG...TRANSITIONING TO
ERN AREAS ONLY IN THE AFTN. OTWS...REMAINING CLOUDY MOST OF THE
DAY WITH N WINDS. TEMPS WILL ONLY MAX OUT IN THE UPR 60S TO MID
70S.
DRIER CONDITIONS RETURN FRI AND SAT AS BROAD SFC HI PRES CENTERS
OVR THE GREAT LAKES REGION. RESULTING N WINDS WILL KEEP TEMPS
NEAR TO SLGTLY BLO NORMAL...HIGHS IN THE MID TO UPR 70S BOTH DAYS
WITH LOWS RANGING FM THE MID 50S TO MID 60S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SFC HIGH PRESSURE TRACKS EAST ACROSS THE NORTHERN MID ATLANTIC
REGION EARLY NEXT WEEK WHILE LOW PRESSURE AND ASSCTD TROF LINGER
OFF THE COAST. LATEST MODELS KEEPS FA DRY WITH ANY PCPN REMAINING
WELL OFFSHORE THROUGH MONDAY. TMPS NEAR SEASONABLE NORMALS WITH
HIGHS 75-80. LOWS M50S-M60S.
NEXT SYSTM AND ASSCTD FRONTS APPRCH FROM THE WEST MON NITE & TUE.
MODELS DIFFER ON TIMING OF PCPN ACROSS THE RGN. GFS A BIT FASTER
THAN THE ECMWF. KEPT A SLGHT CHC POP ACROSS SRN MOST CNTYS MON NITE
AND LOW CHC POPS ALL AREAS TUE AS SYSTM CROSSES THE AREA. RTHR LOW
CONFIDENCE WRT AMOUNT OF MOISTURE WED AS A TROF IS PROGGED TO LINGER
ACROSS THE RGN. HIGHS BOTH DAYS IN THE M70S. LOWS U50S-M60S.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LO PRES WILL BE TRACKING NNE FM THE NC CST...TO OFF THE VA-
DELMARVA CST THROUGH TNGT/EARLY THU MRNG...RESULTING IN HI PROB
FOR WIDESPREAD IFR/OCNL LIFR CONDS. RA WILL BE MDT TO HVY AT
TIMES...ESP THIS EVE THEN SLOLY WANING IN INTENSITY OVRNGT. ENE
WNDS RMNG GUSTY TO 25-35 KT...HIGHEST NR THE CST INTO THIS
EVE...THEN GRADUALLY WANING OVRNGT. LO CLDS MAY RMN STUBBORN ON
THU AS MNLY NLY FLO IN WAKE OF DEPARTING LO PRES...WHICH WOULD FIT
CLIMO. SFC HI PRES IS SLO TO BUILD OVR THE RGN FM LATE THU INTO
FRI. VFR CONDS ARE EXPECTED TO PREVAIL OVR THE RGN FM FRI THROUGH
THE WKND.
&&
.MARINE...
LATEST OBS REFLECT NE FLOW OVER THE WATERS THIS AFTN IN ASSOCIATION
WITH INVERTED COASTAL TROUGH/SFC LOW JUST OFF THE SOUTHEAST COAST
THIS AFTN. DIFFERENTIAL BETWEEN THIS SYSTEM AND 1037+MB SFC HIGH
OVER EASTERN NEW ENGLAND HAS SERVED TO ORIENT A COMPRESSED PRESSURE
GRADIENT OVER THE COASTAL WATERS AND INTO THE LOWER CHES BAY,
RESULTING IN STRONG EAST-NORTHEAST FLOW OVER THE AREA. E-NE WINDS
CONTINUE IN THE 20-30 KT RANGE OVER THIS AREA, WITH NUMEROUS GUSTS
TO 35-40 KT REPORTED IN THIS SAME AREA OVER THE PAST FEW HOURS.
WAVES IN THE LOWER BAY GENERALLY ARE IN THE 5-7 FT RANGE (HIGHEST AT
THE MOUTH OF THE BAY), WITH SEAS GENERALLY IN THE 6-10 FT RANGE.
NWPS CONTINUES TO DEPICT SEAS BUILDING TO 8-12 FT (HIGHEST OFFSHORE)
THROUGH TONIGHT BEFORE GRADUALLY SUBSIDING LATE TONIGHT INTO
THURSDAY.
WINDS SLOWLY DIMINISH AND TURN AROUND TO SE ALONG THE SOUTHERN ZONES
AS THE INVERTED TROUGH BECOMES ORIENTED ACROSS THE COASTAL PLAIN
AND THE ASSOCIATED SFC LOW MOVING NE ALONG ALONG IT. FARTHER
NORTH, WINDS BACK AROUND TO THE N-NE LATE AHEAD OF THE SYSTEM.
WINDS WILL SLOWLY DROP AS GRADIENT RELAXES, BUT SCA CONDITIONS
SHOULD PERSIST THROUGH THE NIGHT. FOR THAT REASON, GALE WARNINGS
CURRENTLY IN PLACE NORTH OF THE VA/NC BORDER WILL NEED TO BE
REPLACED BY A SCA THROUGH THE OVERNIGHT AND THROUGH MUCH OF
THURSDAY AS WINDS REMAIN ELEVATED THROUGH THE NIGHT. WENT CLOSE TO
NWPS GUIDANCE IN KEEPING SEAS IN THE 5-7 FT RANGE SOUTHERN WATERS,
7-10 FT NORTH...BEFORE GRADUALLY DROPPING THEM OFF LATE TONIGHT.
HIGH PRESSURE BUILDS NORTH OF THE WATERS THURS AS LOW
PRESSURE/COASTAL FRONT LINGERS OFF THE MID-ATLANTIC COAST. THE
RESULT IS A RETURN TO N-NE FLOW OVER THE WATERS...HELPING KEEP SEAS
IN THE 4-6 FT RANGE.
HIGH PRESSURE WILL CONTINUE TO RIDGE SOUTH INTO THE REGION THROUGH
THE WEEKEND, ALLOWING FOR AN EXTENDED PERIOD OF N-NE FLOW. WHILE
SUB-SCA CONDITIONS OVER MUCH OF THE BAY AND THE SOUND ARE EXPECTED,
EXPECTING LESS THAN IDEAL BOATING CONDITIONS WITH COOL N-NE FLOW AND
CHOPPY WATERS. DO EXPECT COASTAL ZONES WILL REMAIN IN SCA RANGE
THROUGH MUCH OF THE WEEKEND W/SEAS 4-5 FT THROUGH THE WEEKEND.
CONDITIONS SLOWLY IMPROVE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
PERSISTENT NE FLOW WILL RESULT IN TIDAL DEPARTURES AROUND 1 FOOT
TONIGHT THROUGH THURSDAY. RELATIVELY LOW ASTRONOMICAL TIDES AROUND
THE NEW MOON WILL HELP KEEP MOST LOCATIONS FROM REACHING MINOR
FLOODING THRESHOLDS. SOME LOCATIONS IN THE BAY AND THE MD BEACHES
WILL APPROACH MINOR FLOODING...BUT HEADLINES ARE NOT ANTICIPATED
ATTM.
IN ADDITION...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR NEARSHORE
WAVES OF 8 FT FOR NC/VA/MD BEACHES THROUGH LATE TONIGHT/EARLY
THURSDAY.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL 6 AM EDT THURSDAY FOR MDZ025.
NC...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ102.
VA...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ098.
HIGH SURF ADVISORY UNTIL 2 AM EDT THURSDAY FOR VAZ099-100.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ633-
635>638.
GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR ANZ632-634-656.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ630-631-
658.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650-652-654.
&&
SYNOPSIS...AJZ/MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...MPR
AVIATION...ALB/SAM
MARINE...MAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 24, 3:00 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 300 PM EDT WED SEP 24 2014 MDZ021>024-NCZ013>017-030>032-VAZ072>078-081>086-088>097-251900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE- 300 PM EDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT AS A LOW PRESSURE SYSTEM TRACKS NORTH ALONG THE COAST. FLOODING IS POSSIBLE IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-251900- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 300 PM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT AS A LOW PRESSURE SYSTEM TRACKS NORTH ALONG THE COAST. FLOODING IS POSSIBLE IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-251900- ACCOMACK-NORTHAMPTON VA- 300 PM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT AS A LOW PRESSURE SYSTEM TRACKS NORTH ALONG THE COAST. FLOODING IS POSSIBLE IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-251900- MARYLAND BEACHES- 300 PM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ARE EXPECTED THROUGH TONIGHT AS A LOW PRESSURE SYSTEM TRACKS NORTH ALONG THE COAST. FLOODING IS POSSIBLE IN LOW LYING...POOR DRAINAGE...AND OTHER FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-VAZ048-049-060>071-079-080-087-251900- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-GREENSVILLE- 300 PM EDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 4:29 AM EDT | Gale Warning | AKQ | 24 hr | |
| Sep 24, 4:38 AM EDT | High Surf Advisory | AKQ | Accomack, Northampton, City of Virginia Beach | 28 hr |
| Sep 24, 7:08 PM EDT | Gale Warning | AKQ | 5 hr |
Nearby
Beach Hazards Statements in Virginia, 2014Beach Hazards Statements in Maryland, 2014Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.